SLOAN, IAN / Mathematics / Researchers

International Center for Scientific Research

Researchers

Mathematics / SLOAN, IAN

I.Sloanunsw.edu.au

Position

Scientia Professor, School of Mathematics, University of New Ssouth Wales, Sydney, Australia.

Research interests

Professor Ian Sloan\\\'s current research interests are in boundary integral methods, finite element methods, high dimensional numerical integration and related issues of information-based complexity, multivariate approximation theory, and the time discretisation of evolution problems.

Nowadays, his research interests lie with the mathematics of solving problems in science and engineering, using computers.

Prizes and awards

President of the International Council for Industrial and Applied Mathematics.

He was elected a Fellow of the Australian Academy of Science in 1993. In 1997 he was awarded the ANZIAM Medal by Australian and New Zealand Industrial and Applied Mathematics (ANZIAM), and in 2001 was awarded the Thomas Ranken Lyle Medal of the Australian Academy of Science.
In 2003 he was the joint winner of the inaugural George Szekeres Medal of the Australian Mathematical Society, and in 2005 was awarded the Information Based Complexity Prize. He is a member of the editorial board of a number of international journals.

Publications

Sloan, I.H., Improvement by iteration for compact operator equations, Math. Comp., 30 (1976), 758-764

Sloan, I.H. and Thomee, V., \\\"Superconvergence of the Galerking iterates for integral equations of the second kind\\\", J. Integral Equations, 9 (1985), 2-23.

Sloan, I.H. and Kachoyan, P.J., \\\"Lattice methods for multiple integration: theory, error analysis and examples\\\", SIAM J. Numer. Anal, 24 (1987), 116-128.

Chandler, G.A., and Sloan, I.H., \\\"Spline qualocation methods for boundary integral equations\\\", Numer. math., 58 (1990), 537-567.

Disney, S.A.R., and Sloan, I.H., \\\"Error bounds for the method of good lattice points\\\", Math. Comp., 56 (1991), 257-266.

Sloan I.H., \\\"Error Analysis of boundary integral methods\\\". Acta Numerica, 1, 1992, 287-339.

Sloan, I.H., \\\"Polynomial interpolation and hyperinterpolation over general regions\\\", J. Approx. Theory, 83 (1995), 238-254.

Sloan, I.H., and Wozniakowski, H., \\\"when are Quasi-Monte Carlo algorithms efficient for high-dimensional integrals?, J. Complexity, 14 (1998), 1-33.

Sloan, I.H., and Womersley, R.S., \\\"Constructive polynomial approximation on the sphere\\\", J. Approximation Theory, 103 (2000), 91-118.

Sloan, I.H., Kuo, F.Y., and Joe, S., \\\"Constructing randomly shifted lattice rules in weighted Sobolev spaces\\\", SIAM J. Numer. Anal., 40 (2002), 1650-1665.

Kuo, F.Y. and Sloan, I.H., \\\"Lifting the curse of dimensionality\\\", Notices Amer. Math. Soc., 52 (December, 2005), 1320-1329.

Legal notice - Contact

Copyright © 2013 - www.cirs.info - All rights reserved